Ask us

You are here

Hello, Since my I've had a hysterectomy, and then had chemo and intense radiation, including Brachy, love making with mt boyfriend is very very painful... One of my oncologists suggested a "dilator"?... but that would be weird for me. Any advice? Thank you, Nik

Thank you for your question. It sounds like you have been through much. Chemotherapy and Brachy radiation to the area can cause vaginal dryness and pain with a loss of elasticity. This may be why your oncologist suggested dilation. Dilators come in graduated sizes to gradually and gently stretch the vagina over time so that penile penetration  and pelvic examination can be possible. It is worth considering taking the penis penetration off the sexual menu so that you are not dreading the pain of intercourse and your partner is not afraid of hurting you. This way you can reintroduce some pleasure for both of you. I have a good resource  for you about the changes for women after cancer and how to do dilation/ how it  can help; put out by the Oncology department at Royal Victoria Hospital in Barrie, Ontario. www.rvh.on.ca/smrcp/smrcp_library/treatment/Vaginal%20Dilators.pdf
There is also a more comprehensive booklet listed on the BC Cancer agency site at
http://www.bccancer.bc.ca/managing-symptoms-site/Documents/Sexuality%20and%20Cancer%20for%20Women.pdf

This answer was posted on September 27, 2018

Community comments

Add a comment

Log in or register to post comments